Alert archive / Michigan / Beach Hazards Statements in 2023
Beach Hazards Statement 22, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Aug 30, 2023, 5:20 PM EDT for 6 counties in Michigan. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2023, 5:20 PM EDT (21:20 UTC)
- Expired
- Aug 30, 2023, 10:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
039 WHUS43 KGRR 302120 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 520 PM EDT Wed Aug 30 2023 MIZ037-043-050-056-310200- /O.EXP.KGRR.BH.S.0021.000000T0000Z-230830T2100Z/ /O.NEW.KGRR.BH.S.0022.230830T2120Z-230831T0200Z/ Mason-Oceana-Muskegon-Ottawa- 520 PM EDT Wed Aug 30 2023 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ064-071-310200- /O.EXP.KGRR.BH.S.0021.000000T0000Z-230830T2100Z/ /O.NEW.KGRR.BH.S.0022.230830T2120Z-230831T0200Z/ Allegan-Van Buren- 520 PM EDT Wed Aug 30 2023 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT HAS EXPIRED... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Allegan and Van Buren counties. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
1 follow-up statement
331 WHUS43 KGRR 310140 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 940 PM EDT Wed Aug 30 2023 MIZ037-043-050-056-310245- /O.EXP.KGRR.BH.S.0022.000000T0000Z-230831T0200Z/ Mason-Oceana-Muskegon-Ottawa- 940 PM EDT Wed Aug 30 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM EDT THIS EVENING... Waves have subsided to the 2-4 foot range will continue to subside through the night. Therefore the beach hazards statement will be allowed to expire at 10 PM. $$ MIZ064-071-310245- /O.EXP.KGRR.BH.S.0022.000000T0000Z-230831T0200Z/ Allegan-Van Buren- 940 PM EDT Wed Aug 30 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM EDT THIS EVENING... Waves have subsided to the 2-4 foot range will continue to subside through the night. Therefore the beach hazards statement will be allowed to expire at 10 PM. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 30, 5:13 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 30, 5:13 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
513 PM EDT Wed Aug 30 2023
LATEST UPDATE...
Marine
.SHORT TERM...(This evening through Thursday night)
Issued at 310 PM EDT Wed Aug 30 2023
Very quiet weather in the short term with no rain and cooler than
typical for late August temperatures. Tonight will see lows in
the upper 40s north to the mid 50s south. Thursday is the first
day of an expected gradual warming with high temperatures in the
mid 70s or around 5 degrees or so warmer than today.
.LONG TERM...(Friday through Wednesday)
Issued at 152 PM EDT Wed Aug 30 2023
- Hot and dry weather stretch headed our way
A warm air advection pattern sets up this weekend and persist
right into the middle of next week. Max temperatures will steadily
climb with some near 90 degree readings possible Sunday, and
likely for Monday. The GFS ensemble temperatures(record warmth)
look too warm, especially as compared to the other models. We will
keep the values lower than what are in the GFS. One concern is if
we will reach Heat Advisory level values. Based on the surface
dewpoint values topping out in the mid 60's, that will keep the
max heat index values under criteria. The bufkit overviews suggest
some upper level clouds will be around this weekend, which could
play a role in how warm it gets. Subsidence will prevail through
most the column through most of the period. Given this setup of
hot weather and dry conditions lasting for at least several days,
we may start to see an increased fire danger risk if the winds
pick up.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 143 PM EDT Wed Aug 30 2023
While 18z TAF's are VFR, we will need to monitor the fog
development, especially towards daybreak. Crossover temps are a
little elevated which does support fog formation. Afternoon
dewpoints are predicted to fall off though, so it's not clear if
any areas of fog will form. Deeper mixing this afternoon will
support the low levels drying out at well. Deeper subsidence will
be present though the period so we are looking at mainly clear
skies.
&&
.MARINE...
Issued at 507 PM EDT Wed Aug 30 2023
Wave heights remain elevated as of 5pm along the Lake Michigan
shoreline with the Ludington buoy at 3.6 feet and the St. Joseph
buoy at 4.6 feet. Given the slower falling of wave heights, the
Beach Hazards Statement and Small Craft Advisory have been
extended through 10pm. More tranquil conditions will settle in
overnight tonight and continue through the day on Thursday as an
area of high pressure moves into lower Michigan.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement until 10 PM EDT this evening for MIZ037-
043-050-056-064-071.
LM...Small Craft Advisory until 10 PM EDT this evening for LMZ844>849.
&&
SHORT TERM...Maczko
LONG TERM...MJS
AVIATION...MJS
MARINE...ThomasHazardous weather outlook, Aug 30, 3:18 AM EDT, 14 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 318 AM EDT Wed Aug 30 2023 MIZ037>040-043>046-050>052-056>059-064>067-071>074-310730- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 318 AM EDT Wed Aug 30 2023 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-310730- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 318 AM EDT Wed Aug 30 2023 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will be hazardous through most of today before conditions improve this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 5:19 PM EDT | Small Craft Advisory | GRR | 5 hr |
Nearby
Beach Hazards Statements in Michigan, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.